• Previous Article
    Dynamics for a non-autonomous reaction diffusion model with the fractional diffusion
  • DCDS Home
  • This Issue
  • Next Article
    Global existence, boundedness and stabilization in a high-dimensional chemotaxis system with consumption
December  2017, 37(12): 6069-6098. doi: 10.3934/dcds.2017261

Impulsive motion on synchronized spatial temporal grids

1. 

Worcester Polytechnic Institute, 100 Worcester Road, Worcester, MA 01609, USA

2. 

Accademia Nazionale Delle Scienze Detta Dei XL, Via L.Spallanzani 7, 00161 Roma, Italy

Received  August 2016 Revised  July 2017 Published  August 2017

We introduce a family of kinetic vector fields on countable space-time grids and study related impulsive second order initial value Cauchy problems. We then construct special examples for which orbits and attractors display unusual analytic and geometric properties.

Citation: Umberto Mosco. Impulsive motion on synchronized spatial temporal grids. Discrete & Continuous Dynamical Systems - A, 2017, 37 (12) : 6069-6098. doi: 10.3934/dcds.2017261
References:
[1]

M. Bardi and I. Capuzzo Dolcetta, Optimal Control and Viscosity Solutions of Hamilton-Jacobi-Bellman Equations, Modern Birkhäuser Classics, Birkhäuser, Boston, MA, 1997. doi: 10.1007/978-0-8176-4755-1.

[2]

M. T. Barlow and E. A. Perkins, Brownian motions on the Sierpinski gasket, Prob. Theo. Rel. Fields, 79 (1988), 543-623. doi: 10.1007/BF00318785.

[3]

M. CefaloM. R. Lancia and H. Liang, Heat flow problems across fractal mixtures: Regularity results and numerical approximation, Differential and Integral Equations, 26 (2013), 1027-1054.

[4]

M. G. Garroni and L. Menaldi, Second Order Elliptic Integro-Differential Problems, Research Notes in Math., 43, Chapman & Hall/CRC, Boca Raton, 221pp, 2002. doi: 10.1201/9781420035797.

[5]

D. Hilbert, Über the stetige Abbildung einer Linie auf ein Flächenstück, Mathematische Annalen, 38 (1891), 459-460. doi: 10.1007/BF01199431.

[6]

J. E. Hutchinson, Fractals and selfsimilarity, Indiana Univ. Math. J., 30 (1981), 713-747. doi: 10.1512/iumj.1981.30.30055.

[7]

J. Kigami, A harmonic calculus on the Sierpinski spaces, Japan J. Appl. Math., 6 (1989), 259-290. doi: 10.1007/BF03167882.

[8]

H. von Koch, Sur une courbe continue sans tangente, obtenue par une construction géométrique élémentaire, Arkiv für Matematik, Astronomi och Fysik, 1 (1904), 681-704.

[9]

S. Kusuoka, Diffusion Processes in Nested Fractals, Lecture Notes in Math. N. 1567, Springer V., 1993.

[10]

M. R. Lancia and P. Vernole, Irregular heat flow problems, SIAM J. Math. Anal., 42 (2010), 1539-1567. doi: 10.1137/090761173.

[11]

P. D. Lax, The differentiability of Pólya's function, Advances in Mathematics, 10 (1973), 456-464. doi: 10.1016/0001-8708(73)90125-4.

[12]

T. Lindström, Brownian motion on nested fractals Memoirs Amer. Math. Soc., 83 (1990), iv+128 pp. doi: 10.1090/memo/0420.

[13]

L. Menaldi, On the optimal stopping time problem for degenerate diffusions, SIAM J. Control Optim., 18 (1980), 722-739. doi: 10.1137/0318053.

[14]

U. Mosco, Convergence of convex sets and of solutions of variational inequalities, Advances in Mathematics, 3 (1969), 510-585. doi: 10.1016/0001-8708(69)90009-7.

[15]

U. Mosco, An introduction to the approximate solution of variational inequalities, Constructive Aspects of Functional Analysis, 57 (2011), 497-682. doi: 10.1007/978-3-642-10984-3_5.

[16]

U. Mosco, Composite media and asymptotic Dirichlet forms, J. Funct. Anal., 123 (1994), 368-421. doi: 10.1006/jfan.1994.1093.

[17]

U. Mosco, Energy functionals on certain fractal structures, J. Convex Analysis, 9 (2002), 581-600.

[18]

U. Mosco, Analysis and numerics of some fractal boundary value problems, in "Analysis and Numerics of Partial Differential Equations–In Memory of Enrico Magenes", F. Brezzi, P. Colli Franzone, U. Gianazza, G. Gilardi eds., Springer INDAM Series, 4 (2013), 237–255. doi: 10.1007/978-88-470-2592-9_14.

[19]

U. Mosco, Time, space, similarity, New Trends in Differential Equations, Control Theory and Optimization, Eds. V. Barbu, C. Lefter, I. Vrabie, World Scientific, (2016), 261–276.

[20]

U. Mosco, Filling Attractors, manuscript, WPI, 2017.

[21]

U. Mosco, Finite-time self-organized-criticality on synchronized infinite grids, to appear.

[22]

U. Mosco and M. A. Vivaldi, Layered fractal fibers and potentials, Journal des Mathßmatiques Pures et Appliqußes, 103 (2015), 1198-1227. doi: 10.1016/j.matpur.2014.10.010.

[23]

G. Peano, Sur une courbe, qui remplit une aire plane, Mathematische Annalen, 36 (1890), 157-160. doi: 10.1007/BF01199438.

[24]

G. Polya, Über eine Peanosche kurve, Bull. Acad. Sci. Cracovie, Ser. A, (1913), 305-313.

show all references

References:
[1]

M. Bardi and I. Capuzzo Dolcetta, Optimal Control and Viscosity Solutions of Hamilton-Jacobi-Bellman Equations, Modern Birkhäuser Classics, Birkhäuser, Boston, MA, 1997. doi: 10.1007/978-0-8176-4755-1.

[2]

M. T. Barlow and E. A. Perkins, Brownian motions on the Sierpinski gasket, Prob. Theo. Rel. Fields, 79 (1988), 543-623. doi: 10.1007/BF00318785.

[3]

M. CefaloM. R. Lancia and H. Liang, Heat flow problems across fractal mixtures: Regularity results and numerical approximation, Differential and Integral Equations, 26 (2013), 1027-1054.

[4]

M. G. Garroni and L. Menaldi, Second Order Elliptic Integro-Differential Problems, Research Notes in Math., 43, Chapman & Hall/CRC, Boca Raton, 221pp, 2002. doi: 10.1201/9781420035797.

[5]

D. Hilbert, Über the stetige Abbildung einer Linie auf ein Flächenstück, Mathematische Annalen, 38 (1891), 459-460. doi: 10.1007/BF01199431.

[6]

J. E. Hutchinson, Fractals and selfsimilarity, Indiana Univ. Math. J., 30 (1981), 713-747. doi: 10.1512/iumj.1981.30.30055.

[7]

J. Kigami, A harmonic calculus on the Sierpinski spaces, Japan J. Appl. Math., 6 (1989), 259-290. doi: 10.1007/BF03167882.

[8]

H. von Koch, Sur une courbe continue sans tangente, obtenue par une construction géométrique élémentaire, Arkiv für Matematik, Astronomi och Fysik, 1 (1904), 681-704.

[9]

S. Kusuoka, Diffusion Processes in Nested Fractals, Lecture Notes in Math. N. 1567, Springer V., 1993.

[10]

M. R. Lancia and P. Vernole, Irregular heat flow problems, SIAM J. Math. Anal., 42 (2010), 1539-1567. doi: 10.1137/090761173.

[11]

P. D. Lax, The differentiability of Pólya's function, Advances in Mathematics, 10 (1973), 456-464. doi: 10.1016/0001-8708(73)90125-4.

[12]

T. Lindström, Brownian motion on nested fractals Memoirs Amer. Math. Soc., 83 (1990), iv+128 pp. doi: 10.1090/memo/0420.

[13]

L. Menaldi, On the optimal stopping time problem for degenerate diffusions, SIAM J. Control Optim., 18 (1980), 722-739. doi: 10.1137/0318053.

[14]

U. Mosco, Convergence of convex sets and of solutions of variational inequalities, Advances in Mathematics, 3 (1969), 510-585. doi: 10.1016/0001-8708(69)90009-7.

[15]

U. Mosco, An introduction to the approximate solution of variational inequalities, Constructive Aspects of Functional Analysis, 57 (2011), 497-682. doi: 10.1007/978-3-642-10984-3_5.

[16]

U. Mosco, Composite media and asymptotic Dirichlet forms, J. Funct. Anal., 123 (1994), 368-421. doi: 10.1006/jfan.1994.1093.

[17]

U. Mosco, Energy functionals on certain fractal structures, J. Convex Analysis, 9 (2002), 581-600.

[18]

U. Mosco, Analysis and numerics of some fractal boundary value problems, in "Analysis and Numerics of Partial Differential Equations–In Memory of Enrico Magenes", F. Brezzi, P. Colli Franzone, U. Gianazza, G. Gilardi eds., Springer INDAM Series, 4 (2013), 237–255. doi: 10.1007/978-88-470-2592-9_14.

[19]

U. Mosco, Time, space, similarity, New Trends in Differential Equations, Control Theory and Optimization, Eds. V. Barbu, C. Lefter, I. Vrabie, World Scientific, (2016), 261–276.

[20]

U. Mosco, Filling Attractors, manuscript, WPI, 2017.

[21]

U. Mosco, Finite-time self-organized-criticality on synchronized infinite grids, to appear.

[22]

U. Mosco and M. A. Vivaldi, Layered fractal fibers and potentials, Journal des Mathßmatiques Pures et Appliqußes, 103 (2015), 1198-1227. doi: 10.1016/j.matpur.2014.10.010.

[23]

G. Peano, Sur une courbe, qui remplit une aire plane, Mathematische Annalen, 36 (1890), 157-160. doi: 10.1007/BF01199438.

[24]

G. Polya, Über eine Peanosche kurve, Bull. Acad. Sci. Cracovie, Ser. A, (1913), 305-313.

Figure 1.  $\Gamma^{\beta, n}$ for different $\beta$
Figure 2.  Ring-like $\Gamma^{\beta, n}$
[1]

Michael L. Frankel, Victor Roytburd. Fractal dimension of attractors for a Stefan problem. Conference Publications, 2003, 2003 (Special) : 281-287. doi: 10.3934/proc.2003.2003.281

[2]

Sergey Dashkovskiy, Oleksiy Kapustyan, Iryna Romaniuk. Global attractors of impulsive parabolic inclusions. Discrete & Continuous Dynamical Systems - B, 2017, 22 (5) : 1875-1886. doi: 10.3934/dcdsb.2017111

[3]

Andrey Zvyagin. Attractors for model of polymer solutions motion. Discrete & Continuous Dynamical Systems - A, 2018, 38 (12) : 6305-6325. doi: 10.3934/dcds.2018269

[4]

Yong Ren, Wensheng Yin, Dongjin Zhu. Exponential stability of SDEs driven by $G$-Brownian motion with delayed impulsive effects: average impulsive interval approach. Discrete & Continuous Dynamical Systems - B, 2018, 23 (8) : 3347-3360. doi: 10.3934/dcdsb.2018248

[5]

Michael Basin, Pablo Rodriguez-Ramirez. An optimal impulsive control regulator for linear systems. Numerical Algebra, Control & Optimization, 2011, 1 (2) : 275-282. doi: 10.3934/naco.2011.1.275

[6]

George Ballinger, Xinzhi Liu. Boundedness criteria in terms of two measures for impulsive systems. Conference Publications, 1998, 1998 (Special) : 79-88. doi: 10.3934/proc.1998.1998.79

[7]

Alberto Bressan. Impulsive control of Lagrangian systems and locomotion in fluids. Discrete & Continuous Dynamical Systems - A, 2008, 20 (1) : 1-35. doi: 10.3934/dcds.2008.20.1

[8]

John R. Graef, János Karsai. Oscillation and nonoscillation in nonlinear impulsive systems with increasing energy. Conference Publications, 2001, 2001 (Special) : 166-173. doi: 10.3934/proc.2001.2001.166

[9]

Xueyan Yang, Xiaodi Li, Qiang Xi, Peiyong Duan. Review of stability and stabilization for impulsive delayed systems. Mathematical Biosciences & Engineering, 2018, 15 (6) : 1495-1515. doi: 10.3934/mbe.2018069

[10]

Yong Ren, Xuejuan Jia, Lanying Hu. Exponential stability of solutions to impulsive stochastic differential equations driven by $G$-Brownian motion. Discrete & Continuous Dynamical Systems - B, 2015, 20 (7) : 2157-2169. doi: 10.3934/dcdsb.2015.20.2157

[11]

María Anguiano, Alain Haraux. The $\varepsilon$-entropy of some infinite dimensional compact ellipsoids and fractal dimension of attractors. Evolution Equations & Control Theory, 2017, 6 (3) : 345-356. doi: 10.3934/eect.2017018

[12]

Francesco Fassò, Andrea Giacobbe, Nicola Sansonetto. On the number of weakly Noetherian constants of motion of nonholonomic systems. Journal of Geometric Mechanics, 2009, 1 (4) : 389-416. doi: 10.3934/jgm.2009.1.389

[13]

Matthias Morzfeld, Daniel T. Kawano, Fai Ma. Characterization of damped linear dynamical systems in free motion. Numerical Algebra, Control & Optimization, 2013, 3 (1) : 49-62. doi: 10.3934/naco.2013.3.49

[14]

Tai-Ping Liu, Shih-Hsien Yu. Hyperbolic conservation laws and dynamic systems. Discrete & Continuous Dynamical Systems - A, 2000, 6 (1) : 143-145. doi: 10.3934/dcds.2000.6.143

[15]

Honglei Xu, Kok Lay Teo, Weihua Gui. Necessary and sufficient conditions for stability of impulsive switched linear systems. Discrete & Continuous Dynamical Systems - B, 2011, 16 (4) : 1185-1195. doi: 10.3934/dcdsb.2011.16.1185

[16]

Xiaowei Tang, Xilin Fu. New comparison principle with Razumikhin condition for impulsive infinite delay differential systems. Conference Publications, 2009, 2009 (Special) : 739-743. doi: 10.3934/proc.2009.2009.739

[17]

Pavel Drábek, Martina Langerová. Impulsive control of conservative periodic equations and systems: Variational approach. Discrete & Continuous Dynamical Systems - A, 2018, 38 (8) : 3789-3802. doi: 10.3934/dcds.2018164

[18]

Elena K. Kostousova. State estimation for linear impulsive differential systems through polyhedral techniques. Conference Publications, 2009, 2009 (Special) : 466-475. doi: 10.3934/proc.2009.2009.466

[19]

Yejuan Wang, Chengkui Zhong, Shengfan Zhou. Pullback attractors of nonautonomous dynamical systems. Discrete & Continuous Dynamical Systems - A, 2006, 16 (3) : 587-614. doi: 10.3934/dcds.2006.16.587

[20]

Bernd Aulbach, Martin Rasmussen, Stefan Siegmund. Approximation of attractors of nonautonomous dynamical systems. Discrete & Continuous Dynamical Systems - B, 2005, 5 (2) : 215-238. doi: 10.3934/dcdsb.2005.5.215

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (15)
  • HTML views (22)
  • Cited by (1)

Other articles
by authors

[Back to Top]